Georgia, 2003

Damaging Wind in Georgia, June 13, 2003

June 13, 2003 · NWS CAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 13, 1:05 PM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Jun 13, 1:05 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
205 PM EDT FRI JUN 13 2003

WEAK SHORT WAVE MOVING NORTHEAST ACROSS CENTRAL/NORTH GEORGIA
HELPING TO TRIGGER CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE
CENTRAL SAVANNAH RIVER AREA...STRONGEST STORMS MOVING TOWARD
SOUTHEAST MIDLANDS. THUNDERSTORMS ALSO DEVELOPING ALONG SEA BREEZE
FRONT. AIRMASS MODERATELY UNSTABLE WITH LI AROUND -4 AND CAPE AROUND
2000 TO 2500 J/JG. TROPICAL MOISTURE CONTINUES ACROSS SOUTH CAROLINA
THROUGH SUNDAY. TRIGGERS APPEAR WEAK THOUGH AND CONFIDENCE LOW WITH
TIMING OF SHORT WAVES. WILL FORECAST GOOD CHANCE DIURNAL
THUNDERSTORMS THROUGH WEEKEND. PREFER SLOWER ETA WITH MOVEMENT OF
COLD FRONT INTO SOUTH CAROLINA. 12Z GFS SLOWER THAN YESTERDAY AND
00Z/06Z RUNS FROM THIS MORNING. UPPER LEVEL FLOW SOUTHWEST...WITH
CLOSED LOW TO THE WEST...TROUGH MOVING ACROSS NORTHEASTERN STATES
HAS LESS AMPLITUDE THIS RUN. MODELS SUGGEST TROUGH ACROSS SOUTH
CAROLINA SUNDAY AFTERNOON WITH FRONT IN NORTH CAROLINA. LOW LEVEL
CONVERGENCE SHOULD BE STRONG...ESPECIALLY IN THE NORTHERN ZONES. GFS
INDICATES MODERATE TO POSSIBLY STRONG INSTABILITY.

EXTENDED...FRONT MAY BACK DOOR THROUGH AREA MONDAY...SO WILL
CONTINUE CONVECTIVE THREAT...BUT BY MONDAY NIGHT EXPECT WEAK COLD
AIR DAMMING TO SET UP/SUPPORTED BY ECMWF/ENSEMBLES...WILL FORECAST
COOLER TEMPS...CHANCE RAIN THROUGH WEDNESDAY. FRONT MOVING BACK
NORTH THURSDAY AS WARM FRONT...CHANCE AFTERNOON CONVECTION THURSDAY
AND FRIDAY. TEMPS BELOW GUIDANCE TUESDAY AND WEDNESDAY...NEAR CLIMO
REST OF WEEK.

FCSTID =   19
CAE   71  87  71  87 /  40  50  40  50
AGS   69  88  69  88 /  40  50  40  50
SSC   71  87  71  87 /  40  50  40  50
OGB   71  88  71  88 /  40  50  40  50

.CAE...
GA...NONE.
SC...NONE.

AWP
Hazardous weather outlook, Jun 13, 3:42 AM EST, 14 hours 6 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-131242-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
442 AM EDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...
MOIST AND UNSTABLE AIR ALONG WITH AN APPROACHING UPPER LEVEL
DISTURBANCE WILL CAUSE SHOWERS AND THUNDERSTORMS OVER THE AREA
TODAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

MINOR RIVER FLOODING CONTINUES ON THE CONGAREE RIVER. REFER
TO CAEFLSCAE FLOOD STATEMENT PRODUCT ISSUED BY THIS OFFICE
FOR THE LATEST DETAILS.

.DAYS TWO THROUGH SEVEN...
RIVER FLOODING WILL SLOWLY TAPER OFF TODAY...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TA

The radar

The Greer radar (KGSP), 127 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 13, 5:48 PM EST
Where
Lincoln County, 2 mi SW of Lincolnton
Measured
60 kt (69 mph) estimated gust
Property damage
$14,000
Reported by
LAW ENFORCEMENT
Coordinates
33.767, -82.500

Sheriff reported trees down on a vehicle on Lewis Family road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354210.